MAUDE Adverse Event Report: CARDINAL HEALTH 18FR SILVER DRAIN BAG FOLEY TR; CATHETER, RETENTION TYPE, BALLOON

CARDINAL HEALTH 18FR SILVER DRAIN BAG FOLEY TR; CATHETER, RETENTION TYPE, BALLOON
Model Number 6148ICLL
Medical Device Problem Code Unintended Deflation (4061)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that they had a patient come in with urinary retention that required foley catheter placement.The catheter was inserted without difficulty.Shortly after discharge the patient returned as his foley fell out when he sat down.He brought the foley in and they tested it with 10ml of saline per manufacture recommendation and the saline leaked out where balloon is located, it never inflated.The patient was discharged again, went home, sat down and the catheter fell out again.He called at this time and let them know the balloon was deflated.The patient went in for a third time but did not bring the catheter in with him so they were unable to test it.They chose to put a different style of foley in at that time (none silver coated silicone, the blue ones).
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
The device history record was reviewed and indicated that the product was released accomplishing all quality standards.The device was manufactured on july 13, 2022.A sample was not received for the investigation.Because a sample was not returned, we were unable to perform functional and visual evaluations to confirm the reported condition and determine the root cause.If a sample is received at a later date, the complaint will be reopened, and the investigation will be updated accordingly.Staff has been notified of the reported condition with the purpose of raising staff awareness.We will continue to monitor customer complaints and feedback notifications for adverse trends that require immediate attention.This complaint will be used for tracking and trending purposes.
 
Event or Problem Description
The customer reported that they had a patient come into the emergency room with urinary retention that required foley catheter placement.The catheter was inserted without difficulty.Shortly after discharge the patient returned as his foley fell out when he sat down.He brought the foley in and they tested it with 10ml of saline per manufacture recommendation and the saline leaked out where balloon is located, it never inflated.The patient was discharged again, went home, sat down and the catheter fell out again.He called at this time and let them know the balloon was deflated.The patient went in for a third time but did not bring the catheter in with him so they were unable to test it.They chose to put a different style of foley in at that time (none silver coated silicone, the blue ones).
 
Additional Manufacturer Narrative
Additional information added to sections b3 and b4.

Brand Name
18FR SILVER DRAIN BAG FOLEY TR
Common Device Name
CATHETER, RETENTION TYPE, BALLOON
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key16890751
Report Number9612030-2023-03692
Device Sequence Number14987814
Product Code EZL
UDI-Device Identifier10884521009165
UDI-Public10884521009165
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number6148ICLL
Device Catalogue Number6148ICLL
Device Lot Number2219330364
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer04/27/2023
04/27/2023
Initial Report FDA Received Date05/08/2023
Supplement Report FDA Received Date05/23/2023
05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexMale